Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 54, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 18, 2014, 3:20 AM CDT for Blanco County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 3:20 AM CDT (08:20 UTC)
- Expired
- Sep 18, 2014, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WGUS54 KEWX 180820
FFWEWX
TXC031-181115-
/O.NEW.KEWX.FF.W.0054.140918T0820Z-140918T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 AM CDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 615 AM CDT
* AT 311 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT THUNDERSTORMS OVER BLANCO COUNTY ARE PRODUCING
VERY HEAVY RAINFALL AND FLASH FLOODING. RADAR ESTIMATES AND
GROUND REPORTS INDICATE 3 TO 4 INCHES OF RAIN HAVE FALLEN OVER
NORTHERN AND CENTRAL PARTS OF BLANCO COUNTY. ISOLATED TOTALS
OF AROUND 5 INCHES WILL BE POSSIBLE BEFORE THE HEAVY RAINS
SHIFT SOUTH OF THE WARNED AREA BY 5 AM CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUND
MOUNTAIN...BLOWOUT...SANDY...PEDERNALES FALLS STATE PARK AND
CYPRESS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3043 9816 3005 9830 3017 9859 3050 9859
3050 9840
$$1 follow-up statement
579
WGUS74 KEWX 180850
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 AM CDT THU SEP 18 2014
TXC031-181115-
/O.CON.KEWX.FF.W.0054.000000T0000Z-140918T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLANCO TX-
350 AM CDT THU SEP 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
BLANCO COUNTY...
AT 345 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS LIKELY TO
SEE THE FLOODING IMPACTS INCLUDE BUT ARE NOT LIMITED TO
BLOWOUT...SANDY...ROUND MOUNTAIN AND CYPRESS MILL. RADAR ESTIMATES
SUGGEST THAT BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN OVER AN AREA
FROM BLOWOUT AND SANDY...EXTENDING EAST TO NEAR CYPRESS MILL AND
HENLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3043 9816 3005 9830 3017 9858 3050 9859
3050 9840
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 11:44 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 17, 11:44 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1144 PM CDT WED SEP 17 2014 .AVIATION...KEWX RADAR HAS LIT UP WITHIN THE PAST HOUR...WITH A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING TOWARDS THE SOUTH- SOUTHWEST INTO THE NORTHEAST QUADRANT OF SOUTH-CENTRAL TEXAS. AS THIS CONVECTION IS IN CLOSEST PROXIMITY TO AUS...THE TAF FOR THIS SITE WAS REWORKED HEAVILY TO ACCOUNT FOR THE EXPECTED TIMING OF THE ARRIVAL OF THE SHOWERS/THUNDERSTORMS. ELSEWHERE...FOR SAT AND SSF...ALTHOUGH THE PREVIOUSLY-MENTIONED CONVECTION IS NOT EXPECTED TO REACH THESE TWO AERODROMES...OUTFLOW BOUNDARIES MAY INITIATE NEW CONVECTION DURING THE NEAR-SUNRISE HOURS OF THURSDAY MORNING... AND THEREFORE THE TEMPO PERIODS FOR CONVECTION BETWEEN 10 AND 14 UTC WERE RETAINED FROM THE PREVIOUS TAFS. ONLY THE AERODROME IN DRT IS LIKELY TO REMAIN ALL QUIET ON THE WESTERN FRONT THROUGH THE NEXT 24 HOURS. OVERALL...AT ALL OF THE AERODROMES...VFR/MVFR IS FORECAST TO PREVAIL. AMENDMENTS TO THE FORTHCOMING ISSUANCE OF TAFS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS AS THE CURRENT AREA OF CONVECTION EVOLVES AND NEW SHOWERS AND THUNDERSTORMS DEVELOP. && .PREV DISCUSSION... /ISSUED 907 PM CDT WED SEP 17 2014/ UPDATE... A QUICK UPDATE ISSUED TO REFLECT LOWER EVENING POPS OVER WESTERN AND CENTRAL COUNTIES TO STRESS THE LATE NIGHT TIMING OF THE EXPECTED HEAVY PRECIPITATION OVER CENTRAL TX. ONE OR TWO OF THE FINER RES MODELS SUGGESTED A POTENTIAL FOR SWWD PROPATING CELLS IN THE OVERNIGHT HOURS TO EXPAND THE HEAVY RAIN THREAT DEEPER INTO THE HILL COUNTRY. A MORE CONSERVATIVE APPROACH IS FAVORED OUTSIDE THE WATCH AREA AS IS NOTED FROM THE MINIMAL INFLOW FROM THE LLJ AS NOTED IN THE LATEST SPENES PRODUCT FROM NESDIS. AS OUTFLOW BOUNDARIES INTERSECT OVER CENTRAL TX...THE FLASH FLOOD POTENTIAL WILL ONLY INCREASE IN THE EARLY MORNING HOURS FOR THE COUNTIES IN THE FLASH FLOOD WATCH. PREV DISCUSSION... /ISSUED 633 PM CDT WED SEP 17 2014/ AVIATION...REASONING OF PREVIOUS SET OF TAFS APPEARED FINE AND NO CHANGES WERE MADE EXCEPT FOR INITIAL CONDITIONS. CEILINGS CONTINUE TO BE EXPECTED TO DROP TO MVFR AT THE AERODROMES DURING THE OVERNIGHT HOURS...WITH VFR LIKELY TO RESUME DURING THE POST-SUNRISE HOURS OF THURSDAY. CONVECTION WILL LIKELY AFFECT 3 OUT OF 4 TAF SITES. PREV DISCUSSION... /ISSUED 331 PM CDT WED SEP 17 2014/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... MORNING RAOB DATA CONTINUES TO SHOW ABUNDANT MOISTURE IN PLACE ACROSS SOUTH CENTRAL TEXAS WITH PRECIPITABLE WATER VALUES OF 2.0" AT KDRT...WHICH IS ALMOST +2 SD ABOVE NORMAL. THE LATEST WATER VAPOR LOOP ALSO SHOWS NORTHWEST FLOW ALOFT ACROSS THE REGION WITH PLENTY OF MID AND UPPER LEVEL MOISTURE FROM THE REMNANTS OF ODILE. LATE AFTERNOON RADAR IMAGERY SHOWS SCATTERED CONVECTION ONGOING ACROSS A GOOD PORTION OF SOUTH CENTRAL TEXAS. WE EXPECT THIS CONVECTION TO CONTINUE INTO THE MID-EVENING HOURS...THEN GRADUALLY WEAKEN FOR MOST LOCATIONS. HOWEVER...GIVEN NORTHWEST FLOW ALOFT AND THE LATEST HI-RES MODEL GUIDANCE...CAN/T RULE OUT ADDITIONAL CONVECTION THROUGH THE OVERNIGHT HOURS ACROSS PORTIONS OF THE HILL COUNTRY AND ADJACENT NORTHERN I-35 CORRIDOR (LLANO...BURNET...WILLIAMSON COUNTIES). NORTHWEST FLOW ALOFT PERSISTS ON THURSDAY AND THE LATEST GUIDANCE CONTINUES TO SHOW GOOD POTENTIAL FOR ADDITIONAL RAINFALL FOR AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 71. BASED ON RECENT RAINFALL AMOUNTS ACROSS THE MENTIONED REGION AND THE POTENTIAL FOR ADDITIONAL RAINFALL TONIGHT AND ESPECIALLY THURSDAY...WE HAVE ISSUED A FLASH FLOOD WATCH. THE FLASH FLOOD WATCH WILL RUN FROM TONIGHT THROUGH THURSDAY AFTERNOON FOR AREAS ALONG AND NORTH OF HIGHWAY 71. AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE. LONG TERM (FRIDAY THROUGH WEDNESDAY)... OVERALL...WE HAVE MADE LITTLE CHANGES TO THE FORECAST FOR THE REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE SUBTROPICAL RIDGE AXIS TRIES TO BUILD INTO THE REGION ON FRIDAY. HOWEVER...THE MEDIUM RANGE MODELS SUGGEST MOISTURE LEVEL WILL NOT DROP SIGNIFICANTLY ON FRIDAY AND WE/LL MAINTAIN A 30-50% CHANCE FOR RAINFALL. MOISTURE LEVELS TO DROP A LITTLE THIS WEEKEND...SO A DECREASE TO 20-30% RAIN CHANCES LOOKS REASONABLE. THE MODELS CONTINUE TO STRUGGLE WITH THE STRENGTH OF A COLD FRONT MOVING INTO NORTH TEXAS ON MONDAY. RECENT MODEL TRENDS FROM THE ECMWF HAVE SHOWN A WEAKER FRONT ON THE 12Z RUN VS. A STRONGER FRONT ON THE 00Z RUN. TODAY/S DATA FOLLOWS A SIMILAR TREND AND TO PRESERVE SOME CONSISTENCY...WE/LL NOT DEVIATE MUCH FROM THE INHERITED FORECAST. WE/LL SHOW A NORTHEAST TO EAST WIND SHIFT WITH THE BOUNDARY ON MONDAY...BUT ANY COLD AIR ADVECTION SHOULD BE RATHER WEAK. SOUTHEAST WINDS RETURN ON TUESDAY AND WEDNESDAY. A 20% CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ON TUESDAY FOR AREAS GENERALLY SOUTH OF HIGHWAY 90 AS MOISTURE LEVELS WILL BE HIGHER ACROSS OUR SOUTHERN AREAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 71 91 72 / 70 80 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 71 87 70 90 72 / 70 80 30 40 20 NEW BRAUNFELS MUNI AIRPORT 73 89 72 90 72 / 50 50 30 40 20 BURNET MUNI AIRPORT 72 85 70 89 72 / 70 80 30 40 20 DEL RIO INTL AIRPORT 74 91 76 90 74 / 20 20 20 30 20 GEORGETOWN MUNI AIRPORT 74 84 71 90 72 / 80 80 30 40 20 HONDO MUNI AIRPORT 73 91 73 92 72 / 40 30 30 40 20 SAN MARCOS MUNI AIRPORT 73 88 71 90 73 / 60 60 30 40 20 LA GRANGE - FAYETTE REGIONAL 74 87 73 91 72 / 80 80 30 50 20 SAN ANTONIO INTL AIRPORT 76 90 75 91 75 / 50 40 30 40 20 STINSON MUNI AIRPORT 75 91 75 92 74 / 50 40 30 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING COUNTIES: BASTROP...BURNET...FAYETTE...LEE...LLANO...TRAVIS... WILLIAMSON. && MESOSCALE/AVIATION...TOMASELLI
Hazardous weather outlook, Sep 17, 5:00 PM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 PM CDT WED SEP 17 2014 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 PM CDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR BASTROP...BURNET... FAYETTE...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES BEGINNING AT 7 PM CDT THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL WITH HIGH RAIN RATES ARE POSSIBLE. ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES COULD LEAD TO URBAN FLOODING AND ISOLATED FLASH FLOODING ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE FLASH FLOOD WATCH FOR BASTROP...BURNET...FAYETTE...LEE...LLANO ...TRAVIS...AND WILLIAMSON COUNTIES WILL REMAIN IN EFFECT UNTIL 7 PM CDT THURSDAY EVENING. THE MOIST TROPICAL AIR MASS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS BRINGING GOOD CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. BECAUSE THE STORMS WILL BE SLOW MOVING...THE THREAT FOR HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL PERSIST UNTIL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... RAINFALL REPORTS WILL BE NEEDED THROUGH THE END OF THE WEEK. WE ENCOURAGE ALL COCORAHS AND SKYWARN SPOTTERS TO REPORT SIGNIFICANT RAINFALL AMOUNTS.
In the hours before
Local storm report, Sep 18, 1:31 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 AM CDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM FLASH FLOOD 4 WSW HUTTO 30.53N 97.60W
09/18/2014 WILLIAMSON TX EMERGENCY MNGR
COUNTY ROAD 105 IS CLOSED DUE TO FLOODING AS WELL AS
COUNTY ROAD 110 AT HIGHWAY 79.
&&
EVENT NUMBER EWX1400647
PAYSpecial weather statement, Sep 18, 1:52 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 152 AM CDT THU SEP 18 2014 TXZ173-190>193-208-180800- BASTROP-BLANCO-CALDWELL-HAYS-TRAVIS-WILLIAMSON- 152 AM CDT THU SEP 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP...EXTREME EASTERN BLANCO...NORTHERN CALDWELL...SOUTHWESTERN WILLIAMSON...TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 300 AM CDT... AT 146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WEST LAKE HILLS...OR 8 MILES NORTH OF TANGLEWOOD FOREST...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TANGLEWOOD FOREST... ANDERSON MILL... AUSTIN BERGSTROM INT AP... LOCKHART... UHLAND... WEST LAKE HILLS... ONION CREEK... ROLLINGWOOD... NIEDERWALD... MUSTANG RIDGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3016 9726 2982 9765 3025 9822 3055 9793 TIME...MOT...LOC 0652Z 263DEG 5KT 3028 9786 TOMASELLI
Local storm report, Sep 18, 2:20 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM FLASH FLOOD 4 N MANSFIELD DAM 30.38N 97.91W
09/18/2014 TRAVIS TX FIRE DEPT/RESCUE
THERE IS AN ONGOING SWIFT WATER RESCUE AT FRITZ HUGHS
PARK.
&&
EVENT NUMBER EWX1400648
PAYSpecial weather statement, Sep 18, 2:34 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 AM CDT THU SEP 18 2014
TXZ190-191-208-180830-
BLANCO-CALDWELL-HAYS-
234 AM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLANCO...WESTERN CALDWELL
AND HAYS COUNTIES UNTIL 330 AM CDT...
AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WOODCREEK...OR 6 MILES SOUTH OF DRIPPING
SPRINGS...MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SAN MARCOS...
MARTINDALE...
HAYS CITY...
REEDVILLE...
MAXWELL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2982 9765 2980 9784 2983 9784 2986 9788
2980 9795 2980 9799 2987 9806 2992 9815
3004 9830 3025 9822
TIME...MOT...LOC 0734Z 269DEG 3KT 3010 9810
TOMASELLILocal storm report, Sep 18, 2:47 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 AM CDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM FLASH FLOOD AUSTIN 30.27N 97.74W
09/18/2014 TRAVIS TX CITY OFFICIAL
ATXFLOODS REPORTS MULTIPLE ROADS CLOSED DUE TO FLOODING
ACROSS THE CITY OF AUSTIN. RAINFALL TOTALS OVER 4-5
INCHES HAVE BEEN REPORTED.
&&
EVENT NUMBER EWX1400649
PAYSpecial weather statement, Sep 18, 2:56 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 AM CDT THU SEP 18 2014
TXZ191-192-206>208-180900-
CALDWELL-COMAL-GUADALUPE-HAYS-TRAVIS-
256 AM CDT THU SEP 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMAL...NORTHWESTERN
CALDWELL...SOUTHERN TRAVIS...HAYS AND EXTREME NORTHERN GUADALUPE
COUNTIES UNTIL 400 AM CDT...
AT 252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF DRIFTWOOD...OR 6 MILES WEST OF
TANGLEWOOD FOREST...MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TANGLEWOOD FOREST...
LOCKHART...
KYLE...
MARTINDALE...
BUDA...
ONION CREEK...
NIEDERWALD...
UHLAND...
MOUNTAIN CITY...
REEDVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3025 9780 2979 9760 2981 9825 3025 9822
3027 9821
TIME...MOT...LOC 0756Z 263DEG 5KT 3014 9793
TOMASELLIThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:11 PM CDT | Special Weather Statement | EWX | Fayette | 94 min |
| Sep 17, 7:15 PM CDT | Areal Flood Advisory | EWX | Fayette | 105 min |
| Sep 17, 8:01 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales | 119 min |
| Sep 17, 9:37 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 113 min |
| Sep 17, 10:41 PM CDT | Special Weather Statement | EWX | Williamson | 49 min |
| Sep 17, 10:52 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Sep 17, 11:35 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Sep 17, 11:42 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| Sep 17, 11:52 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Sep 18, 12:16 AM CDT | Special Weather Statement | EWX | Williamson | 74 min |
| Sep 18, 12:36 AM CDT | Special Weather Statement | EWX | Travis | 69 min |
| Sep 18, 1:07 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet | 113 min |
| Sep 18, 1:23 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Hays, Travis | 4 hr |
| Sep 18, 1:52 AM CDT | Special Weather Statement | EWX | Travis | 68 min |
| Sep 18, 2:19 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Sep 18, 2:34 AM CDT | Special Weather Statement | EWX | Hays | 56 min |
| Sep 18, 2:37 AM CDT | Areal Flood Advisory | EWX | Blanco | 113 min |
| Sep 18, 2:56 AM CDT | Special Weather Statement | EWX | Caldwell, Hays | 64 min |
| Sep 18, 4:03 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays | 117 min |
| Sep 18, 4:51 AM CDT | Areal Flood Advisory | EWX | Bastrop, Bexar, Caldwell, Comal, Gonzales, Guadalupe | 2 hr |
| Sep 18, 4:56 AM CDT | River Flood Warning | EWX | Travis | 18 hr |
| Sep 18, 5:20 AM CDT | Flash Flood Warning | EWX | Bastrop, Burnet, Caldwell, Hays, Travis | 3 hr |
| Sep 18, 6:30 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 2 hr |
| Sep 18, 7:06 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 114 min |
| Sep 18, 4:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Sep 18, 4:45 PM CDT | Special Weather Statement | EWX | Williamson | 60 min |
| Sep 18, 4:48 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Sep 18, 5:03 PM CDT | Special Weather Statement | EWX | Burnet | 57 min |
| Sep 18, 5:39 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 3 hr |
| Sep 18, 5:39 PM CDT | Special Weather Statement | EWX | Blanco | 66 min |
| Sep 18, 6:31 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Sep 18, 6:48 PM CDT | Special Weather Statement | EWX | Blanco, Hays, Travis | 57 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.